Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 13, 2016, 2:12 PM MDT for Lincoln County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 2:12 PM MDT (20:12 UTC)
- Expired
- Aug 13, 2016, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2177 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025
WWUS85 KBOU 132012
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT SAT AUG 13 2016
COZ046-047-132100-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF HUGO...OR 19 MILES SOUTHWEST OF FLAGLER...MOVING EAST
AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR LOWLAND FLOODING SUCH AS FIELDS AND DRY WASHES. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3917 10352 3925 10315 3913 10316 3895 10316
3894 10352
TIME...MOT...LOC 2010Z 256DEG 7KT 3909 10331
$$
BAKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:10 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 11:10 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1110 AM MDT SAT AUG 13 2016 .UPDATE... Issued at 1110 AM MDT Sat Aug 13 2016 Made minor changes to the forecast today, limiting the pops to 20 percent or less. Clouds have been developing over the foothills which should continue building through the afternoon. The HRRR and RAP have been indicating a line of showers developing over Lincoln County in the next couple hours. Dew points are slightly higher over southeast Colorado, so it is possible that a line of convergence could lead to convective development. If these showers pop up, they should quickly move off to the southeast. The other showers tonight may move over the plains after 8 pm. && .SHORT TERM...(Today and tonight) Issued at 315 AM MDT Sat Aug 13 2016 Colorado will again be under a moderate Northwest flow pattern today while the airmass still remains relatively dry. Integrated precipitable water trends are still lower than they were 24 hours ago. There is a bit more moisture across Southeast Colorado under the influence of jet streak from New Mexico and into Kansas. A few subtle changes today which will increase thunderstorm chances on the plains. There is a weak ripple in the Northwest flow pattern now over the Northern Rockies which may provide a bit of lift, while there looks to be a convergence boundary which set ups along a line from Limon to Akron which will help in convective initiation this afternoon. Both RAP/HRRR are showing this development and will focus highest chances of TS in those areas. Surface based CAPES up to 1000j/kg so some heavy rain and small hail possible with this line. Other areas to focus will be on higher terrain of Palmer Divide and CYS ridge. Still may be some weaker convection on the East slopes of the mountains but the dry air aloft will squash some of this. Temperatures today will be 3-6 degrees warmer as 700MB temperatures rise about 2C over yesterday. .LONG TERM...(Sunday through Friday) Issued at 106 AM MDT Sat Aug 13 2016 An upper ridge will build over the state Sunday to bring mostly dry conditions and warmer temperatures. There may be a few isolated storms over the high country and the Palmer Divide, but should generally be weak. The biggest threat would be strong gusty outflow winds in the drier airmass. Monday will continue the warming pattern and isolated mountain showers and storms. Max temperatures will likely be in the low 90s across the plains and in the 70s and 80s in the mountains. A weak disturbance moving southeast over the Northern Rockies will bring a slight chance of a storm to the far northeastern plains Monday evening. Another weak disturbance moving east from Utah will turn winds aloft southwesterly Tuesday through Thursday to bring in more moisture. An increase in sky cover and shower/storm coverage will limit maximum temperatures for the three days back into the upper 80s to near 90 for the plains. A cold front is expected to push into the state Friday to increase showers and storms for Friday and Saturday and cool temperatures down into the low to mid 80s over the plains and in the 60s and 70s for the mountains. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1110 AM MDT Sat Aug 13 2016 Minmal aviation impacts are expected today as showers over the foothills should dissipate as they move across the Denver area. Winds will be light and out of variable directions except for a few possible gusts from decaying showers during the mid and late afternoon hours. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Dankers SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Dankers
Hazardous weather outlook, Aug 13, 10:55 AM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1055 AM MDT SAT AUG 13 2016 COZ030>051-141700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST PLAINS THIS AFTERNOON...MAINLY ALONG AND EAST OF A LINE FROM LIMON TO STERLING. BRIEF RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. LATER THIS AFTERNOON...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE EAST SLOPES OF THE MOUNTAINS AND HIGHER TERRAIN OF THE PALMER DIVIDE AND NEAR THE WYOMING BORDER. SHOWERS AND STORMS WILL GRADUALLY DIMINISH DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND STORMS WILL STICK TO THE HIGHER TERRAIN SUNDAY AND MONDAY WITH GUSTY OUTFLOW WINDS AND LIGHTNING BEING THE MAIN HAZARDS. AN INCREASE IN MOISTURE TUESDAY THROUGH THURSDAY WILL BRING THE SLIGHT CHANCE OF STORMS TO THE PLAINS. A COLD FRONT FRIDAY WILL BRING A BETTER CHANCE FOR SHOWERS AND STORMS ALONG WITH COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 13, 12:50 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1250 PM MDT SAT AUG 13 2016 COZ051-131930- PHILLIPS COUNTY CO- 1250 PM MDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS COUNTY UNTIL 130 PM MDT... AT 1248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND CENTER...OR 14 MILES SOUTHWEST OF HOLYOKE...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAOLI AND HIGHLAND CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR LOW LAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4044 10265 4055 10266 4066 10241 4044 10234 TIME...MOT...LOC 1848Z 303DEG 5KT 4048 10255 BAKER
Special weather statement, Aug 13, 1:23 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
123 PM MDT SAT AUG 13 2016
COZ046-047-049-132000-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
123 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 200 PM MDT...
AT 120 PM MDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS...SOME OF
THEM STRONG...ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF OTIS
TO 7 MILES NORTHEAST OF PUNKIN CENTER...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF YUMA TO 22 MILES SOUTH OF LIMON. MOVEMENT
WAS EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AKRON...HUGO...OTIS...ARRIBA...GENOA...ANTON...THURMAN...
ARICKAREE SCHOOL...PLATNER...ELBA...BOYERO AND COPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY OCCUR WITH THESE STORMS...AND POSSIBLY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4020 10320 4024 10279 3971 10280 3957 10287
3957 10316 3891 10317 3891 10367
TIME...MOT...LOC 1920Z 259DEG 14KT 4022 10283 3895 10362
BAKERSpecial weather statement, Aug 13, 2:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT SAT AUG 13 2016
COZ046-047-132100-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
212 PM MDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
AT 210 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF HUGO...OR 19 MILES SOUTHWEST OF FLAGLER...MOVING EAST
AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR LOWLAND FLOODING SUCH AS FIELDS AND DRY WASHES. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3917 10352 3925 10315 3913 10316 3895 10316
3894 10352
TIME...MOT...LOC 2010Z 256DEG 7KT 3909 10331
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:50 PM MDT | Special Weather Statement | BOU | Phillips | 40 min |
| Aug 13, 1:23 PM MDT | Special Weather Statement | BOU | Lincoln, Washington | 37 min |
| Aug 13, 2:43 PM MDT | Special Weather Statement | BOU | Logan | 47 min |
| Aug 13, 3:35 PM MDT | Special Weather Statement | BOU | Sedgwick | 40 min |
| Aug 13, 4:18 PM MDT | Special Weather Statement | BOU | Sedgwick | 42 min |
| Aug 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 38 min |
| Aug 13, 4:42 PM MDT | Areal Flood Advisory | BOU | Sedgwick | 3 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.